Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 30, 2014, 10:21:07 AM

Login with username, password and session length


Members
  • Total Members: 23083
  • Latest: mark__
Stats
  • Total Posts: 632369
  • Total Topics: 47890
  • Online Today: 270
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: least likely to cause lipo issues?  (Read 3385 times)

0 Members and 1 Guest are viewing this topic.

Offline spoon

  • Member
  • Posts: 17
least likely to cause lipo issues?
« on: July 22, 2010, 04:48:40 PM »
I recently started Atripla after having been poz for about a year. One of the reasons I chose Atripla was because I was steering away from protease inhibitors since I had read that they were linked to lipo issues. However, I was just reading that reverse transcriptase inhibitors (like the ones found in Atripla) are associated with lipodystrophy (I'll paste the quote at the end of this post).  Does anyone know which meds are the least likely to cause lipo issues in 2010? The articles I've read are at least a few years old. Also, has anyone new to treatment experienced lipodystrophy on Atripla?

I'm aware not to stress about about these issues...I'm just looking for information here. Thanks!

quote:

The current regimen for people with HIV who are beginning treatment consists of three ART drugs: two reverse transcriptase inhibitors (such as those contained in Truvada) and a third drug, usually a protease inhibitor (such as Kaletra).
However, reverse transcriptase inhibitors have been associated with lipodystrophy, a side effect in which fat gets redistributed abnormally on the body. Changes in fat distribution can lead to changes in body shape and can also cause cardiovascular disease. As a result, researchers have experimented with antiretroviral regimens, such as the Kaletra/Isentress combination, that do not contain reverse transcriptase inhibitors.

Offline aztecan

  • Member
  • Posts: 5,384
  • 29 years positive, 56 years a pain in the butt
Re: least likely to cause lipo issues?
« Reply #1 on: July 22, 2010, 10:27:54 PM »
Emtriva and Viread, which are combined to make Truvada, which is combined with Sustiva to make Atripla, are usually referred to as being some of the least offensive nukes regarding lipoatrophy.

Neither, as far as I know, are linked to lypohypertrophy, usually the pervue of the PIs.

You are on the simplest and easiest combo to take and it has a relatively low risk of fat redistribution.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline newbieguy

  • Member
  • Posts: 197
Re: least likely to cause lipo issues?
« Reply #2 on: July 24, 2010, 03:11:39 PM »
this is another reason I decided to stop the Rey/Truvada/Norvir combo aside from I felt it was too strong a regimen for me given my good labs plus Ive heard better about the Atripla causing wasting than the one I was on.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.